Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 19, 2016, 4:37 AM CDT for Dallas County, Texas. It took effect at May 19, 2016, 2:44 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 4:37 AM CDT (09:37 UTC)
- In effect from
- May 19, 2016, 2:44 PM CDT
- Expired
- May 21, 2016, 10:00 AM CDT
- In force
- 43 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2).
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
393
WGUS44 KFWD 190937
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
437 AM CDT THU MAY 19 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-192137-
/O.NEW.KFWD.FL.W.0091.160520T0040Z-160521T1500Z/
/DALT2.1.ER.160520T0040Z.160520T1200Z.160521T0300Z.NO/
437 AM CDT THU MAY 19 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The Trinity River At Dallas.
* from this evening to Saturday morning...Or until the warning is
cancelled.
* At 4 AM Thursday the stage was 28.8 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to around 31 feet later
tonight with the amount of rainfall that is expected to occur
today.
* At 30 feet, minor lowland flooding will begin. The pasture lands
near the river will flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
DUNN5 follow-up statements
824
WGUS84 KFWD 191321
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 AM CDT THU MAY 19 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-200121-
/O.EXT.KFWD.FL.W.0091.160520T0051Z-160522T0300Z/
/DALT2.1.ER.160520T0051Z.160520T1200Z.160521T1500Z.NO/
821 AM CDT THU MAY 19 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 AM Thursday the stage was 29.09 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
Thursday evening and crest near 31 feet by Friday morning. The
river should fall below flood stage by late Saturday morning.
* At 30 feet, Minor lowland flooding will begin. The pasture lands
near the river will flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$876
WGUS84 KFWD 191944
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT THU MAY 19 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-200744-
/O.EXT.KFWD.FL.W.0091.160519T1944Z-160522T0600Z/
/DALT2.1.ER.160519T1900Z.160520T1200Z.160521T1800Z.NO/
244 PM CDT THU MAY 19 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0200 PM Thursday the stage was 30.00 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 31 feet
by Friday morning. The river should fall below flood stage Saturday
afternoon.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$022
WGUS84 KFWD 200059
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT THU MAY 19 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-201259-
/O.EXT.KFWD.FL.W.0091.000000T0000Z-160521T1800Z/
/DALT2.1.ER.160519T1900Z.160520T1200Z.160521T0600Z.NO/
759 PM CDT THU MAY 19 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0700 PM Thursday the stage was 30.26 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 31 feet
by Friday afternoon. The river should fall below flood stage
Saturday after midnight.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$829
WGUS84 KFWD 200632
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CDT FRI MAY 20 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-201832-
/O.EXT.KFWD.FL.W.0091.000000T0000Z-160521T0600Z/
/DALT2.1.ER.160519T1900Z.160520T0215Z.160520T1800Z.NO/
132 AM CDT FRI MAY 20 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 1 AM Friday the stage was 30.3 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
flood stage later today.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
DUNN003 WGUS84 KFWD 201322 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 822 AM CDT FRI MAY 20 2016 ...The Flood Warning is cancelled for the following areas in Texas... Trinity River At Dallas Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-201352- /O.CAN.KFWD.FL.W.0091.000000T0000Z-160521T0600Z/ /DALT2.1.ER.160519T1900Z.160520T0215Z.160520T1030Z.NO/ 822 AM CDT FRI MAY 20 2016 The Flood Warning is cancelled for The Trinity River At Dallas. * At 0800 AM Friday the stage was 29.78 feet. * Flood stage is 30 feet. * Fell below flood stage at 5 AM Friday. * Forecast...The river will continue to fall to near 29 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 3:32 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 19, 3:32 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 332 AM CDT THU MAY 19 2016 .SYNOPSIS... One more active day of weather is expected before a brief break in the rain and storm chances heading into the weekend. Widespread showers and storms are expected today, especially this morning, with the main concerns being heavy rain and potentially some localized flooding across Central TX. All activity should come to an end tonight leaving a quiet and warmer start to the weekend. Storm chances will return next week with another active pattern resulting in chances for more showers and storms nearly every day. && .SHORT TERM... Setup: A stalled frontal boundary in south Texas will remain in place this afternoon, resulting in strong isentropic ascent over the cooler surface airmass which overspreads North and Central TX. In addition, our right entrance location relative to the upper level jet combined with dynamic forcing from the approaching shortwave trough will lead to enhanced large-scale vertical ascent over the region today. PW values of up to 1.75" will be in place across Central TX with skinny CAPE owing to the moist adiabatic nature of temperature profiles. Efficient rainfall will be possible with all thunderstorms especially across Central TX this afternoon. Latest guidance continues to speed up the eastward progression of this system which should help to ease the widespread heavy rainfall amounts. However, some localized flooding issues may occur across our southern areas this afternoon if any cell training manages to occur. At this time, do not expect flooding issues to be widespread at all, and will not be issuing a Flash Flood Watch for any of our counties. Discussed yesterday was the low potential of severe storms across our extreme southern areas this afternoon if the stalled front was able to lift as far north as the Hearne/Centerville area. This scenario will not materialize today and severe weather anywhere in our CWA is unlikely. Showers and storms will remain elevated, and the skinny nature of CAPE profiles and modest lapse rates will prevent any hail threat. Heavy rain and localized flooding remain the main concerns today, and of course cloud-to-ground lightning with any thunderstorms. Timing: An active radar depiction this morning shows a swath of showers and thunderstorms approaching the area from West TX. Most of North and Central TX will receive rain and thunderstorms this morning as this activity continues progressing eastward. Activity across North TX should be tapering off from west to east by early afternoon, but widespread showers and storms are likely to continue into the afternoon and evening hours across most of Central TX. All activity should be completely out of our area by early Friday morning at the latest. Amounts: The bulk of the rain should fall across areas south of a Stephenville to Canton line with rainfall totals of 1-3" inches expected by tonight. Some very localized higher amounts may be possible if cell training occurs, in which the most favorable locations would be south of a Killeen to Palestine line. The quicker shot of rain that North TX will receive this morning should only result in rainfall amounts averaging around an inch. Another note today, as mentioned yesterday, is the temperature forecast. Have continued to side with the coolest guidance keeping highs in the low 60s to low 70s area-wide which may wind up not being cool enough if overcast skies hold through the entire day. This would likely mean some near-record "lowest maximum" temperatures would occur today if skies stay mostly cloudy or overcast for most of the day. If any clearing occurs behind the wave of storms this morning in north Texas, temperatures may quickly climb above the current forecast values to near 70 degrees. There is a high bust potential with the temperature forecast this afternoon. DFW's record low max today is 68F and Waco's is 71F. && .LONG TERM... Friday is shaping up to be a more pleasant day with subsidence and upper ridging in place. Temperatures will rebound into the 70s and low 80s across the area as skies gradually clear from the deck of low stratus expected through early Friday morning. The warming trend will continue Saturday as we remain between storm systems with highs expected to climb into the mid to upper 80s. The next chances for rain and thunderstorms will return to the forecast on Sunday evening as strong moisture transport ensues ahead of a dryline positioned across western TX. We may be looking at several days of dryline convection next week, but the bulk of the large scale forcing is currently progged to stay north of the area. With high surface dewpoints, steep lapse rates, and moderate shear, isolated strong to severe storms seem to be possible each day. Most of the forecast details will be built upon on the mesoscale features for the first half of next week, but it is too far into the forecast period to be able to assess these details accurately. -Stalley && .AVIATION... /ISSUED 1136 PM CDT WED MAY 18 2016/ A broad area of convection is now on the increase across West Texas in advance of an upper trough over New Mexico. Activity will work its way east at 25 KT or so, reaching North and Central Texas TAF locations 10-12Z. Most of the thunderstorm activity will be just south of the area in the unstable air south of a stationary front, whereas primarily rain with the occasional embedded thunderstorm is expected across both the Metroplex and KACT. The main difference in the Dallas area vs the Waco forecasts is to extend the period of VCTS until 21Z at KACT due to the expectation that the convection will lag farther behind the farther south you go. The front will attempt to lift north as a warm front Thursday morning but should push south again Thursday evening as the upper trough shifts east of the region. Light northeast winds and a weak overrunning pattern will bring one more night of IFR (and possibly some LIFR) Thursday night into early Friday Morning. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 61 79 64 87 / 70 30 10 5 5 Waco 66 60 79 61 87 / 80 40 10 5 5 Paris 67 59 76 60 83 / 70 40 20 5 5 Denton 66 58 77 59 85 / 70 30 10 5 5 McKinney 66 58 77 59 85 / 70 30 10 5 5 Dallas 67 61 79 64 87 / 70 30 10 5 5 Terrell 66 60 78 62 87 / 70 40 10 5 5 Corsicana 67 61 78 64 87 / 80 40 10 5 5 Temple 67 61 80 62 86 / 80 40 10 5 5 Mineral Wells 66 58 78 59 85 / 70 30 10 5 5 && .FWD Watches/Warnings/Advisories... None. && 91/77
Hazardous weather outlook, May 19, 3:36 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 336 AM CDT THU MAY 19 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 336 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH AND CENTRAL TEXAS TODAY. LIGHTNING AND LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN SOME FLOODING WILL BE THE MAIN THREATS. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FROM SUNDAY THROUGH WEDNESDAY AS THE DRYLINE BECOMES ACTIVE. SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:53 AM CDT | Areal Flood Advisory | FWD | Bell | 5 hr |
| May 19, 8:47 AM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
| May 19, 11:46 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| May 19, 4:50 PM CDT | River Flood Warning | FWD | Bell | 22 hr |
| May 19, 4:50 PM CDT | River Flood Warning | FWD | Milam | 53 hr |
| May 19, 4:50 PM CDT | River Flood Warning | FWD | Milam | 62 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.